The American journal of case reports · 2015
Prolonged bilateral reactive miosis as a symptom of severe insulin intoxication.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Gradwohl-Matis Ilse, Pann Jakob, Schmittinger Christian A, Brunauer Andreas, Dankl Daniel, Duenser Martin W
Аннотация
BACKGROUND: Miosis occurs following exposure to toxins that decrease the sympathomimetic tone, increase the cholinergic tone, or exert sedative-hypnotic effects, but has not been reported in insulin poisoning.
CASE REPORT: A 64-year- old woman without co-morbidities was found unconscious next to an empty insulin pen. Her Glasgow Coma Scale was 3 with absent reflexes, bilateral reactive miosis, and injection marks across the abdominal wall. The patient was endotracheally intubated, mechanically ventilated, and transferred to this hospital. At admission, the blood glucose level was 34 mg/dL. Glasgow Coma Scale remained at 3, with persistent bilateral reactive miosis. The toxicology screening was negative for ethanol, barbiturates, tricyclic antidepressants, phenothiazines, amphetamines, cannabinoids, salicylates, acetaminophen, and cocaine. Cranial computed tomography with angiography and magnetic resonance imaging (MRI) did not show any structural brain lesions. Intravenous glucose was continued at 6-14 g/h for 3 days. On repeated neurological examinations, the patient remained deeply comatose, with partial loss of cranial nerve function. Bilateral reactive miosis persisted for 4 days. From day 5 on, the patient awoke progressively. At discharge, the patient was fully alert and orientated, without a focal neurological deficit.
CONCLUSIONS: Prolonged bilateral reactive miosis can be a clinical symptom accompanying metabolic encephalopathy in severe insulin poisoning. Functional impairment of the pons due to relative hypoperfusion during hypoglycemia may serve as a reasonable pathophysiologic explanation for this phenomenon.
CASE REPORT: A 64-year- old woman without co-morbidities was found unconscious next to an empty insulin pen. Her Glasgow Coma Scale was 3 with absent reflexes, bilateral reactive miosis, and injection marks across the abdominal wall. The patient was endotracheally intubated, mechanically ventilated, and transferred to this hospital. At admission, the blood glucose level was 34 mg/dL. Glasgow Coma Scale remained at 3, with persistent bilateral reactive miosis. The toxicology screening was negative for ethanol, barbiturates, tricyclic antidepressants, phenothiazines, amphetamines, cannabinoids, salicylates, acetaminophen, and cocaine. Cranial computed tomography with angiography and magnetic resonance imaging (MRI) did not show any structural brain lesions. Intravenous glucose was continued at 6-14 g/h for 3 days. On repeated neurological examinations, the patient remained deeply comatose, with partial loss of cranial nerve function. Bilateral reactive miosis persisted for 4 days. From day 5 on, the patient awoke progressively. At discharge, the patient was fully alert and orientated, without a focal neurological deficit.
CONCLUSIONS: Prolonged bilateral reactive miosis can be a clinical symptom accompanying metabolic encephalopathy in severe insulin poisoning. Functional impairment of the pons due to relative hypoperfusion during hypoglycemia may serve as a reasonable pathophysiologic explanation for this phenomenon.